MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It reported after inserting an ar40m intraocular lens (iol) into the patient's operative eye, the haptic broke which resulted in a vitrectomy, and removal of the lens.Through follow up, customer account provided additional information stating a torn capsular bag occurred, vitreous prolapse, and iris bleed with blood falling into the posterior chamber (vitreous hemorrhage).It was also reported the incision was enlarged to allow lens removal, post-op vision reported as poor, suture(s) were required, and the patient left facility (b)(4).No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 07/01/2019.Device evaluation: a visual inspection was performed, the following were the observations: particles/fibers were in lens surface.The two (2) haptics (loops) were detached.There was a haptic detached verified, not a haptic damaged.Based on the visual evaluation of the returned unit, it could not be determined that the cause of the issue reported is related to the manufacturing process since there are indications the unit was handled and explanted.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional complaints for this order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8724805
Report Number2648035-2019-00659
Device Sequence Number2221115
Product Code HQL
UDI-Device Identifier05050474514218
UDI-Public(01)05050474514218(17)220605
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberAR40M
Device Catalogue NumberAR40M00015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer07/02/2019
10/25/2020
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/30/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA01/01/2005